MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 9MM / 340MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 9MM / 340MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.934S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the nail was broken and removed from the patient.
 
Additional Manufacturer Narrative
Product complaint #(b)(6).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the event occurred post-op and there was a removal/revision surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned sample found it was returned with the polymer inlay.The nail implant was broken from one of the distal locking hole.No other issue was observed.A complete potential cause can not be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the rfna/ 9mm / 340mm/ standard bend/ ster would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review manufacturing location: monument.Manufacturing date: 18-jun-2021.Expiration date: unknown.Part number: 04.233.934s, 9mm/rfn/340mm/5ang/poly inlay/ster.Lot number: 96p1751.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final ns499120 rev b met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection sheet, ns529720 rev b met all inspection acceptance criteria.Parts were 100% inspected for inlay depth and were all determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: scn 63330 was recorded on the production order traveler.The scn supplied by fruh was reviewed and met specified dose ranges.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 21131, tialv*ri13.00.Lot number: 57p7700.Qty: (b)(4) pounds.Inspection instruction met all inspection acceptance criteria.Product certification supplied by (b)(4).Dated 27-mar-2020 was reviewed and determined to be conforming.Lot summary report dated 28-may-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Part number: 04.233.124.2y, poly inlay, retrograde femoral.Lot number: 94p3286.Lot quantity: (b)(4).Production order traveler met all inspection criteria.Inspection sheet, ns074000, rev a met all inspection acceptance criteria.Inspection sheet, ns074022, rev.A met all inspection criteria.25-oct-2024: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 9MM / 340MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20439764
Report Number8030965-2024-12782
Device Sequence Number15499767
Product Code HSB
UDI-Device Identifier10886982288578
UDI-Public(01)10886982288578(10)96P1751
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.934S
Device Lot Number96P1751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/29/2024
10/31/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/31/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale